MAUDE Adverse Event Report: MAKO SURGICAL CORP. SLED ASSEMBLY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. SLED ASSEMBLY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 210110
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Setting up for a mako pka case, dr was assembling the mako leg positioner onto the bed and patient leg.When dr placed the boot & patient leg into the sled- the leg positioner sled would not hold the weight of the leg in position.The leg would keep falling lateral whenever the leg was let go by the surgeon.No delays to surgery, surgery was completed by assistant manually holding the leg in place to support it.
 
Additional Manufacturer Narrative
Reported issue.Setting up for a mako pka case, dr was assembling the mako leg positioner onto the bed and patient leg.When dr placed the boot & patient leg into the sled- the leg positioner sled would not hold the weight of the leg in position.The leg would keep falling lateral whenever the leg was let go by the surgeon.No delays to surgery, surgery was completed by assistant manually holding the leg in place to support it.Product inspection : product inspection could not be performed as the product was not made available for evaluation within 60 days of the complaint being opened.The complaint will be closed with an associated risk assessment.Additional failures will be assessed once the product becomes available for inspection.Product history review.Review of the device history records indicate 25 devices were manufactured and accepted into final stock on 12/02/2016.No non-conformances were identified during inspection.Complaint history review.A review of complaints related to p/n 210110, lot 19400616 shows 3 additional complaint(s) related to the failure in this investigation.Conclusion.The alleged failure mode could not be confirmed as the product was not available for inspection.No additional investigation or specific actions are required.¿.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported issue.Setting up for a mako pka case, dr was assembling the mako leg positioner onto the bed and patient leg.When dr placed the boot & patient leg into the sled- the leg positioner sled would not hold the weight of the leg in position.The leg would keep falling lateral whenever the leg was let go by the surgeon.No delays to surgery, surgery was completed by assistant manually holding the leg in place to support it.Product inspection : functional inspection confirms the ball moves when tested with a known good boot assembly when in the locked position, confirming the alleged failure.Product history review.Review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 12/02/2016.No non-conformances were identified during inspection.Complaint history review a review of complaints related to p/n 210110, lot 19400616 shows 3 additional complaint(s) related to the failure in this investigation.Conclusion the alleged failure was confirmed via inspection.No additional investigation or specific actions are required.¿.
 
Event or Problem Description

Brand Name
SLED ASSEMBLY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10828809
Report Number3005985723-2020-00358
Device Sequence Number16869857
Product Code OLO
UDI-Device Identifier00848486031848
UDI-Public00848486031848
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210110
Device Catalogue Number210110
Device Lot Number19400616
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/11/2021
03/18/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/22/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight120